Kansas, 2023Flash Flooding and Hail in Kansas, July 14, 2023
July 14, 2023 · NWS TOP · 52 events in 8 counties and zones
Thunderstorms developed into a QLCS during the afternoon of July 14th and produced widespread wind damage across the area. Winds exceeded 70 mph at times.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 52
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed into a QLCS during the afternoon of July 14th and produced widespread wind damage across the area. Winds exceeded 70 mph at times.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jul 14, 11:58 AM CST, 7 minutes earlier.
Area forecast discussion, Jul 14, 11:58 AM CST, 7 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
1258 PM CDT Fri Jul 14 2023
...Update to aviation forecast discussion...
.DISCUSSION...
Issued at 308 AM CDT Fri Jul 14 2023
Forecast summary:
- Heat index values around 100 degrees for areas generally along
and south of I-70 for this afternoon.
- Strong to severe storms forecast to move into the general area
during the afternoon into the evening hours today as a complex of
storms moves into the area from Nebraska. Wind would be the primary
hazard with hail being lesser of a concern.
- Hot and humid again by Tuesday of next week with heat lasting
through mid week. Heat index values could reach above 105 degrees
for much of the area.
Forecast thoughts:
Slight changes to the UA pattern over the past 24 hrs have taken
place. The stacked cyclone over the Hudson Bay region has
retrograded a bit further West. The anticyclone over the Desert
Southwest has flattened slightly has the western ridge has also
flattened. A Pacific Low remains off the western shore of Canada.
Northwest to quasi-zonal flow over the central Plains is part of the
broader cyclonic flow around the aforementioned Hudson Bay low.
Early this morning, a few low lying areas likely develop shallow fog
again similar to yesterday. This afternoon, hot conditions remain
across the area today ahead of a developing storm system that will
be poised to move into the area by mid to late afternoon today. Not
looking for heat advisory levels today but some could see around the
century mark for heat index values with moisture near the surface
not easily scoured out. The bigger potential concern for the
forecast area comes into this afternoon. As a weak subtle shortwave
works out of the Rockies into western and central Nebraska, storms
should intensify or develop if not already initiated. Plenty of
instability develops with diurnal heating in conjunction with an
expansive and quality moist reservoir in place throughout the
central Plains. As storms develop they could quickly become severe
and within an hour or two begin to congeal into a line of storms.
Forecast soundings paired with 00Z soundings throughout the Plains,
suggest that intense negative buoyancy will exist over a wide area
today. This will likely allow for intense downdrafts to result as
updrafts will also be maintained along the leading edge of a
resulting MCS that propagates into the forecast area by mid to late
afternoon. Thus, the primary hazards for today are the threat of
strong damaging winds. Could see some areas see winds in excess of
70 mph and possibly higher. Hail will be a threat if embedded
supercellular structures can be maintained. The tornado threat
appears to be very low today. This overall system should move
through the area by this evening. Any rain will be welcome but keep
updated with potentially rapidly changing conditions weather wise
through this afternoon into the early evening and have multiple ways
to receive warnings. Although there is some uncertainty in how
intense storms could be today and the exact track, it does appear to
be a favorable environment for a potentially intense wind threat
across the area today with storms if they area wide spread and come
in the form of a well developed line of storms.
After this system moves through the area, the weekend looks slightly
cooler with chances for precipitation mainly across northern areas
for part of the day Sunday. Heat returns into next week by Tuesday
time frame as the western ridge amplifies with rising H85 heights
into the area. Could see a few days with advisory level heat once
again.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1258 PM CDT Fri Jul 14 2023
Main concern in the period is convection this afternoon. A cluster
currently north of MHK should move southeast and impact TOP/FOE
within the next hour or two. Thunderstorms in central KS should
form a broken line and move across the area this afternoon and
move out of northeast KS by early evening. Strong winds will be
the main concern as these storms move through. Otherwise VFR
conditions prevail with winds from the northeast to northwest this
evening into tomorrow.
&&
.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION...Drake
AVIATION...Picha
Hazardous weather outlook, Jul 14, 2:23 AM CST, 9 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
323 AM CDT Fri Jul 14 2023
KSZ008>012-020>024-026-034>040-054>056-058-059-150830-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
323 AM CDT Fri Jul 14 2023
This Hazardous Weather Outlook is for central Kansas, east central
Kansas, north central Kansas and northeast Kansas.
.DAY ONE...Today and tonight.
A line of thunderstorms is expected to move into the area from the
northwest by this afternoon and early evening. Storms are expected to
be capable of producing winds of 70 mph or greater at times. A few
storms could also produce large hail.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Potentially hazardous heat and humidity may return to the area by
Tuesday and Wednesday of next week.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed this afternoon and evening.
&&
More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf
In the hours before
Special weather statement, Jul 14, 10:46 AM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Topeka KS
1146 AM CDT Fri Jul 14 2023
KSZ009-141730-
Washington-
1146 AM CDT Fri Jul 14 2023
...A strong thunderstorm will impact portions of southern Washington
County through 1230 PM CDT...
At 1146 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Palmer, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Washington, Linn, Greenleaf, Barnes and Palmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3988 9681 3957 9681 3957 9690 3959 9731
3981 9730
TIME...MOT...LOC 1646Z 270DEG 21KT 3971 9719
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
OmittEvent by event
47 thunderstorm wind, 3 hail, 2 flash flood. Local standard time, as filed.
Thunderstorm Wind, Riley
- When
- July 14, 12:05 PM CST to 12:06 PM CST
- Where
- Riley County, 1.27 mi ESE of Rocky Ford
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Public
- Coordinates
- 39.220, -96.560
Public weather station gust of 62 mph.
Thunderstorm Wind, Wabaunsee
- When
- July 14, 12:50 PM CST to 12:51 PM CST
- Where
- Wabaunsee County, 0.54 mi E of Maple Hill
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.080, -96.020
Report of significant tree damage and power outages in town.
Thunderstorm Wind, Jackson
- When
- July 14, 1:07 PM CST to 1:08 PM CST
- Where
- Jackson County, 2.76 mi WSW of Holton
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Public
- Coordinates
- 39.460, -95.800
Measured on a personal weather station.
Thunderstorm Wind, Wabaunsee
- When
- July 14, 1:10 PM CST to 1:11 PM CST
- Where
- Wabaunsee County, 4.25 mi NE of Keene
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.990, -95.970
Estimated winds of up to 60 mph.
Thunderstorm Wind, Wabaunsee
- When
- July 14, 1:14 PM CST to 1:15 PM CST
- Where
- Wabaunsee County, 4.25 mi NE of Keene
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.990, -95.970
Estimated wind gusts to 80 mph with large tree branches down.
Thunderstorm Wind, Shawnee
- When
- July 14, 1:20 PM CST to 1:21 PM CST
- Where
- Shawnee County, 4.15 mi S of Menoken
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 39.020, -95.750
Estimated gusts to 60 mph.
Thunderstorm Wind, Shawnee
- When
- July 14, 1:20 PM CST to 1:21 PM CST
- Where
- Shawnee County, 2.12 mi NE of Silver Lake
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.120, -95.840
Estimated gusts of 70 to 75 mph.
Thunderstorm Wind, Shawnee
- When
- July 14, 1:24 PM CST to 1:25 PM CST
- Where
- Shawnee County, 1.28 mi ESE of Kiro
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.090, -95.780
Measured on a Kansas mesonet station.
Thunderstorm Wind, Shawnee
- When
- July 14, 1:25 PM CST to 1:26 PM CST
- Where
- Shawnee County, 1.75 mi WSW of Topeka
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.040, -95.710
Estimated gusts of 60 to 70 mph.
Thunderstorm Wind, Shawnee
- When
- July 14, 1:28 PM CST to 1:29 PM CST
- Where
- Shawnee County, 0.54 mi W of (Top)billard Arpt to
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.070, -95.630
Measured by the ktop asos.
Thunderstorm Wind, Shawnee
- When
- July 14, 1:28 PM CST to 1:29 PM CST
- Where
- Shawnee County, 1.28 mi ESE of Kiro
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.090, -95.780
Measured on Kansas mesonet.
Thunderstorm Wind, Shawnee
- When
- July 14, 1:29 PM CST to 1:30 PM CST
- Where
- Shawnee County, (Top)billard Arpt to
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.070, -95.620
Measured by the ktop asos.
Thunderstorm Wind, Shawnee
- When
- July 14, 1:30 PM CST to 1:31 PM CST
- Where
- Shawnee County, 2.98 mi SW of Topeka
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.020, -95.720
Tree limbs 8 inches in diameter down.
Thunderstorm Wind, Shawnee
- When
- July 14, 1:30 PM CST to 1:31 PM CST
- Where
- Shawnee County, 0.87 mi SW of (Top)billard Arpt to
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 39.060, -95.630
Report of many tree limbs around 3 inches in diameter on the road.
Thunderstorm Wind, Jefferson
- When
- July 14, 1:30 PM CST to 1:31 PM CST
- Where
- Jefferson County, 0.54 mi E of Grantville
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.080, -95.560
Measured at the Union and Pacific station.
Thunderstorm Wind, Jefferson
- When
- July 14, 1:30 PM CST to 1:31 PM CST
- Where
- Jefferson County, 0.69 mi S of Oskaloosa
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Public
- Coordinates
- 39.210, -95.320
Measured on a personal weather station.
Thunderstorm Wind, Shawnee
- When
- July 14, 1:31 PM CST to 1:32 PM CST
- Where
- Shawnee County, 1.28 mi ENE of Topeka
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.060, -95.660
Mping report of small tree limbs down.
Thunderstorm Wind, Jefferson
- When
- July 14, 1:35 PM CST to 1:36 PM CST
- Where
- Jefferson County, 0.87 mi SE of Oskaloosa
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Public
- Coordinates
- 39.210, -95.310
Measured on a personal weather station.
Thunderstorm Wind, Geary
- When
- July 14, 1:39 PM CST to 1:40 PM CST
- Where
- Geary County, 0.69 mi N of Junction City
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Public
- Coordinates
- 39.040, -96.830
Measured on a personal weather station.
Thunderstorm Wind, Douglas
- When
- July 14, 1:40 PM CST to 1:41 PM CST
- Where
- Douglas County, 1.38 mi N of Lawrence
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 38.990, -95.230
Reported by NWS employee.
Thunderstorm Wind, Shawnee
- When
- July 14, 1:41 PM CST to 1:42 PM CST
- Where
- Shawnee County, 2.98 mi NE of Menoken
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.110, -95.710
Mping report of small limbs down.
Thunderstorm Wind, Jefferson
- When
- July 14, 1:41 PM CST to 1:42 PM CST
- Where
- Jefferson County, Perry
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.080, -95.400
Significant damage to trees, homes and vehicles. Many power lines down in Perry.
Thunderstorm Wind, Jefferson
- When
- July 14, 1:41 PM CST to 1:42 PM CST
- Where
- Jefferson County, 0.69 mi S of Perry
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.070, -95.400
Multiple trees snapped in perry, one as large as 36 inches in diameter.
Thunderstorm Wind, Jefferson
- When
- July 14, 1:45 PM CST to 1:46 PM CST
- Where
- Jefferson County, 0.87 mi NW of Thompsonville
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.110, -95.440
Fire chief estimated 85 mph winds. Signs blown off posts with zero visibility in driving rain.
Thunderstorm Wind, Jefferson
- When
- July 14, 1:45 PM CST to 1:46 PM CST
- Where
- Jefferson County, 0.87 mi NW of Thompsonville
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.110, -95.440
Fire chief estimated 85 mph winds. Signs blown off posts with zero visibility in driving rain.
Thunderstorm Wind, Riley
- When
- July 14, 1:45 PM CST to 1:46 PM CST
- Where
- Riley County, 2.76 mi S of Eureka Lake
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.110, -96.650
Measured on mesonet station.
Thunderstorm Wind, Jefferson
- When
- July 14, 1:45 PM CST to 1:46 PM CST
- Where
- Jefferson County, 0.54 mi E of Perry
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.080, -95.390
Mping report of trees uprooted or snapped, or roof blown off.
Thunderstorm Wind, Shawnee
- When
- July 14, 1:50 PM CST to 1:51 PM CST
- Where
- Shawnee County, Wakarusa
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 38.880, -95.700
Thunderstorm Wind, Jefferson
- When
- July 14, 1:52 PM CST to 1:53 PM CST
- Where
- Jefferson County, 0.54 mi E of Perry
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.080, -95.390
Fire chief estimated a 70 mph wind gust.
Thunderstorm Wind, Douglas
- When
- July 14, 1:52 PM CST to 1:53 PM CST
- Where
- Douglas County, 2.14 mi SSW of Lawrence
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.940, -95.240
Large tree snapped in half reported via social media.
Thunderstorm Wind, Shawnee
- When
- July 14, 1:53 PM CST to 1:54 PM CST
- Where
- Shawnee County, 0.69 mi S of (Foe)forbes Fld Tope
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.940, -95.670
Measured at the kfoe asos.
Thunderstorm Wind, Jefferson
- When
- July 14, 1:56 PM CST to 1:57 PM CST
- Where
- Jefferson County, 0.87 mi SE of Oskaloosa
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.210, -95.310
Measured on a Kansas mesonet station.
Thunderstorm Wind, Jefferson
- When
- July 14, 1:57 PM CST to 1:58 PM CST
- Where
- Jefferson County, 0.54 mi W of Oskaloosa
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.220, -95.330
Reported by the Emergency Manager.
Thunderstorm Wind, Jefferson
- When
- July 14, 1:57 PM CST to 1:58 PM CST
- Where
- Jefferson County, 1.28 mi ESE of Williamstown
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Public
- Coordinates
- 39.060, -95.310
Thunderstorm Wind, Jefferson
- When
- July 14, 1:57 PM CST to 1:58 PM CST
- Where
- Jefferson County, 1.61 mi E of Williamstown
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.070, -95.300
Mping report of small tree limbs down or power poles broken.
Thunderstorm Wind, Jefferson
- When
- July 14, 2:00 PM CST to 2:01 PM CST
- Where
- Jefferson County, 4.18 mi N of Williamstown
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Public
- Coordinates
- 39.130, -95.320
Measured on a personal weather station.
Thunderstorm Wind, Douglas
- When
- July 14, 2:00 PM CST to 2:01 PM CST
- Where
- Douglas County, 3.5 mi S of Lecompton
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 39.000, -95.390
One foot diameter tree limbs down and quarter sized hail.
Thunderstorm Wind, Jefferson
- When
- July 14, 2:00 PM CST to 2:01 PM CST
- Where
- Jefferson County, 1.75 mi WSW of Mc Louth Arpt
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.170, -95.250
Mping report of small tree limbs down or power poles broken.
Thunderstorm Wind, Douglas
- When
- July 14, 2:01 PM CST to 2:02 PM CST
- Where
- Douglas County, 3.2 mi SSW of Lake View
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Public
- Coordinates
- 38.980, -95.310
Measured on a personal weather station.
Hail, Douglas
- When
- July 14, 2:07 PM CST to 2:08 PM CST
- Where
- Douglas County, 3.5 mi SW of Lake View
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 38.980, -95.320
Quarter sized hail reported.
Thunderstorm Wind, Douglas
- When
- July 14, 2:07 PM CST to 2:08 PM CST
- Where
- Douglas County, 3.5 mi SW of Lake View
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 38.980, -95.320
Report of a 70 mph wind gust.
Thunderstorm Wind, Douglas
- When
- July 14, 2:08 PM CST to 2:09 PM CST
- Where
- Douglas County, 3.62 mi NNW of Pleasant Grove
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Public
- Coordinates
- 38.900, -95.290
Measured on a personal weather station.
Thunderstorm Wind, Jefferson
- When
- July 14, 2:09 PM CST to 2:10 PM CST
- Where
- Jefferson County, 0.87 mi SE of Oskaloosa
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.210, -95.310
Report of a 70 mph wind gust.
Thunderstorm Wind, Douglas
- When
- July 14, 2:10 PM CST to 2:11 PM CST
- Where
- Douglas County, 1.48 mi SSW of Lawrence
- Measured
- 67 kt (77 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 38.950, -95.240
Numerous trees and powerlines down. A car was blown off of US highway 59 into a creek with one injury reported.
Hail, Wabaunsee
- When
- July 14, 2:12 PM CST to 2:13 PM CST
- Where
- Wabaunsee County, 0.88 mi NW of Eskridge
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.860, -96.110
Golf ball sized hail reported.
Thunderstorm Wind, Shawnee
- When
- July 14, 2:16 PM CST to 2:17 PM CST
- Where
- Shawnee County, 2.12 mi NW of Topeka
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.070, -95.710
Mping report of small tree limbs down or shingles blown off.
Thunderstorm Wind, Douglas
- When
- July 14, 2:20 PM CST to 2:21 PM CST
- Where
- Douglas County, 4.35 mi W of Lawrence
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.960, -95.310
Mping report of small tree limbs down or shingles blown off.
Thunderstorm Wind, Douglas
- When
- July 14, 2:20 PM CST to 2:21 PM CST
- Where
- Douglas County, 0.69 mi S of Lawrence Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.010, -95.220
Measured at the klwc asos.
Thunderstorm Wind, Douglas
- When
- July 14, 2:21 PM CST to 2:22 PM CST
- Where
- Douglas County, Lawrence Arpt
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.020, -95.220
Measured at the klwc asos.
Flash Flood, Jefferson
- When
- July 14, 2:28 PM CST to 6:28 PM CST
- Where
- Jefferson County, 0.26 mi N of Perry to 0.54 mi ENE of Perry
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.084, -95.399
Emergency manager reported 10 inches of water over many roads in Perry.
Flash Flood, Douglas
- When
- July 14, 2:30 PM CST to 6:30 PM CST
- Where
- Douglas County, 3.4 mi N of Big Spgs to 2.06 mi WNW of Lecompton
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.069, -95.479
Mping report of river or creek overflowing, cropland or yard or basement flooding.
Hail, Franklin
- When
- July 14, 2:39 PM CST to 2:40 PM CST
- Where
- Franklin County, 0.88 mi SE of Wellsville
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.710, -95.070
Quarter sized hail reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, July 14 to 30, 202366 deaths · 10 events
- Excessive Heat in Nevada, July 14 to 18, 20236 deaths · 7 events
- Heat in Texas, July 14, 20232 deaths · 2 events
- Excessive Heat in California, July 14 to 18, 20231 death · 7 events
- Tornado and Flash Flood in Arkansas, July 14, 2023$267,000 · EF1 · 20 events
- Hail and Damaging Winds in Kansas, July 14, 2023$1.1 million · 1.75 in hail · 4 events
- Flash Flooding in Vermont, July 14 to 18, 2023$750,000 · 4 events
- Flash Flooding and Damaging Winds in Florida, July 14 to 17, 2023$258,000 · 50 kt wind · 25 events
- Lightning Strike in North Carolina, July 14, 2023$400,000 · 1 event
- Damaging Winds in District of Columbia, July 14, 2023$310,000 · 61 kt wind · 4 events
- Flash Flooding and Debris Flow in Virginia, July 14 to 16, 2023$125,000 · 18 events
- Damaging Winds in Kansas, July 14, 2023$160,000 · 61 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1124424, 1124425, 1124426, 1124427, 1124429, 1124430, 1124431, 1124433, 1124434, 1124436, 1124437, 1124438, 1124441, 1124443, 1124444, 1124445, 1124446, 1124447, 1124449, 1124451, 1124453, 1124455, 1124456, 1124458, 1124459, 1124460, 1124674, 1124462, 1124463, 1124465, 1124466, 1124467, 1124653, 1124654, 1124655, 1124656, 1124657, 1124659, 1124660, 1124661, and more.